Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2000, 3:28 PM MDT for Niobrara County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 3:28 PM MDT (21:28 UTC)
- Expired
- Jul 20, 2000, 4:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 193 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 202129 RRA SVRCYS WYC027-202215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 328 PM MDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 415 PM MDT * AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF LANCE CREEK...OR ABOUT 24 MILES NORTHWEST OF LUSK...MOVING EAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM MDT THURSDAY AFTERNOON FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4309 10486 4291 10487 4285 10441 4316 10440 DAUGHERTY WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:11 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 20, 2:11 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MDT THU JUL 20 2000 MOR WDSPRD AND INTS CNVTN HAS DVLPD JUST TO THE S OF THE CWA ERY THIS AFTN AND SHUD MAINLY STAY OVR ERN CO THRU THE EVE. STILL THE BEST THREAT FOR TSTMS IN OUR CWA THIS EVE WILL BE ON THE NRN FRINGE OF THE CO ACTVTY. NEAR THE CO BORDER...CAPE VALUES WILL REMAIN HI AND CIN HAS ALMOST BEEN OVERCOME...SO SOME STG TSTMS ARE PSBL. TSTMS WILL BE LESS WDSPRD THAN IN CO DUE TO THE LCTN OF THE H250 JET AND LACK AND A LACK OF DYNAMICS ALFT. WITH THE THETA E RDG AXIS OVR THE CWA TNGT XPCT SOME OF THE SHWRS AND TSTMS NOW TO OUR W AND NW TO LINGER THRU MUCH OF THE NGT. MDLS CLOSE FOR THE CWA THRU SAT AND PREFER THE BTR DEPICTION OF THE SHRTWV TROF ROUNDING THE RDG AND MOVG OVR THE CWA ON THE AVN. PWS DCRS SOME ON FRI AND AGN ON SAT FOR AN ASOCTD DCRS IN POPS EACH DAY. THE BTR LLM WILL REMAIN IN XTRM SE WY AND THE SRN NEB PNHNDL DRG THAT TIME...FOR THE BEST CHCS OF TSTMS FRI AND SAT IN THE CWA. RDG ALFT BLDS TO OUR W THRU SAT...INCRSNG TEMPS ALFT AND SLWLY STBLZG THE AMS. THE SHRTWV TROF MENTIONED ABV WILL AID IN TSTM DVLPMNT OVR THE CWA FRI AFTN AND EVE. TEMPS WILL WARM BY SAT TO AT OR ABV NORMAL READINGS AND MOS GUIDANCE LOOKS CLOSE. .EXTENDED DISCUSSION... 5H RIDGE AMPLIFIES OVR THE CENT ROCKYS DURG WEEKEND WHICH WILL DIVERT ANY WK DISTS WELL N OF AREA AND PRETTY WELL CAP OFF ANY CONVECTION FOR SUN AND MON. NRN STREAM ENERGY THEN DIVES SE OUT OF WRN CANADA AND SUPPRESSES RIDGE INTO THE SRN U.S. THIS WILL ALLOW FOR MORE WK SHTWV ENERGY TO PASS OVER WY WITH A SLIGHTLY BETTER CHANCE FOR RAIN AS WELL AS A BIT COOLER TEMPS. .CYS... WY...NONE. NE...NONE. WEILAND/EMANUEL
In the hours before
Special weather statement, Jul 20, 10:46 AM MDT, 4 hours 42 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1046 AM MDT THU JUL 20 2000 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN AREAS EAST OF THE LARAMIE RANGE. DISCUSSION...THE WEATHER PATTERN FOR THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE SIMILAR TO THAT OF THURSDAY. A MOIST SURFACE UPSLOPE WIND FLOW WILL BE IN PLACE OVER THE AREA...WITH A WEAK UPPER LEVEL DISTURBANCE MOVING OVER THE ROCKIES THIS AFTERNOON. THE RESULT WILL BE A STILL MOIST AND UNSTABLE AIR MASS WITH A GOOD POSSIBILITY OF A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS DEVELOPING. THE STORMS WILL FORM IN THE EARLY AFTERNOON NEAR THE LARAMIE RANGE...EARLIER THAN ON THURSDAY... AND MOVE TO THE SOUTHEAST AT 30 MPH. THE MAIN THREAT FROM THE STORMS WILL BE HAIL OF BETWEEN 1 AND 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. WEILAND WCJIN-WYSE-WYNE
Special weather statement, Jul 20, 11:02 AM MDT, 4 hours 26 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-201900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1102 AM MDT THU JUL 20 2000 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING OVER EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. DISCUSSION...A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. THAT AREA IS FROM CHEYENNE AND WHEATLAND EASTWARD TO BRIDGEPORT AND SIDNEY. A STATIONARY FRONT WILL BE ALONG THE LARAMIE RANGE THIS AFTERNOON AND EVENING AND WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3 PM. STORMS WILL THEN MOVE TO THE EAST OR SOUTHEAST INTO THE SOUTHERN NEBRASKA PANHANDLE. IN ADDITION TO THE MOIST AND UNSTABLE AIR OVER THAT AREA THIS AFTERNOON AND EVENING...STRONG WINDS IN THE UPPER ATMOSPHERE WILL AID IN INTENSIFYING ANY THUNDERSTORMS THAT FORM. THE PRIMARY THREAT FROM THEq STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS. WEILAND WCJIN-WYSE-WYNE
Local storm report, Jul 20, 2:58 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
258 PM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
#
0445 PM 5 NW KIMBALL NE .75 INCH HAIL
07/12/00 KIMBALL
0800 PM 10 N LODGEPOLE NE .75 INCH HAIL
07/15/00 CHEYENNE
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 32 min |
| Jul 20, 4:10 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.